Abstract and Introduction
Ten days after receiving the first dose of coronavirus disease vaccine, a 22-year-old woman in South Korea experienced myocarditis, myopathy, pericarditis, and gastroenteritis; rash subsequently developed. There was no evidence of prior infection with severe acute respiratory syndrome coronavirus 2. The diagnosis was multisystem inflammatory syndrome resulting from coronavirus disease vaccination.
Multisystem inflammatory syndrome (MIS) is a serious complication of severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) infection that affects multiple body systems (cardiovascular, gastrointestinal, skin). It occurs predominantly in children (MIS-C) and only rarely in adults (MIS-A). The Brighton Collaboration Network (https://brightoncollaboration.us) includes MIS-C and MIS-A as possible coronavirus disease (COVID-19) vaccination–related adverse events. Most MIS cases occur in persons previously or concurrently infected with SARS-CoV-2.[4–6] We report a case of MIS-A that occurred after vaccination of a patient with no evidence of prior SARS-CoV-2 infection.
Emerging Infectious Diseases. 2022;28(2):411-414. © 2022 Centers for Disease Control and Prevention (CDC)